Tarceva & Levodopa - 1261883

6 posts / 0 new
Last post
sergiu
Tarceva & Levodopa - 1261883

Hello
My name is Sergiu, I am from Romania.
My mother was diagnosed with large cell carcinoma neuroendocrine carcinoma.
She was treated, with docetaxel +carboplatin and readiotherapy (head and lungh). She is currentley on Tarceva(150).
As far as we know she is fine (working), with no active cancer in her.

Years before the cancer, she was suspected of parkinson (mild head and hand tremor). Recentley her tremor is getting worse (as far as we know not tumor related. PET scan 3-4 weeks before the tremor was noticed, no headache, no dizziness, no vomiting, etc). Maybe one of the treatments kickstarted her preexisting parkinson?
Does Tarceva interact with Levodopa? Can she start a mild Levodopa treatment? Can her body take both? How about other antiparkinsonian treatments?

Thank you.

catdander
Reply To: Tarceva & Levodopa

Hi Sergiu, I'm very sorry your mother has lung cancer, I understand how devastating it is on family but can't/don't try to imagine how so for those with lung cancer.
It's possible the combo you mention hasn't been studied just because it's impossible to track all possible interactions.

I'll contact our oncology pharmacology faculty, Dr. Christine Walko for input. She's in the middle of a big transition and I'm not sure she'll be able to comment. If not our other lung cancer specialists will.

All the best to your mother and you. Please don't hesitate to ask questions as they arise,
Janine

dr walko
Reply To: Tarceva & Levodopa

Sergiu, I would not expect erlotinib to interact with the breakdown of levodopa or the reverse. I wonder if the increased tremor may be due to another medication frequently used during treatment. Is your mother taking any nausea medications? We often use drugs that block dopamine that can have Parkinsonlike symptoms (metoclopramide, prochloroperazine). Another thought may be nerve damage secondary to the docetaxel or carboplatin. Sometimes certain pain medications can also cause a tremor.

Best wishes,
Dr. Walko

Christine M. Walko, PharmD, BCOP, FCCP
Personalized Medicine Specialist
Moffitt Cancer Center, Tampa, FL

sergiu
Reply To: Tarceva & Levodopa

Thank you for your opinoin.
My main concern is if the two medications (Tarceva and Levodopa) could be administred toghether (most doctors I talked to said they donțt know).
The docetaxel+carboplatin was a year ago. Could it be a delayed effect?

She is curently not taking any other medication (except carbamazepine and rarely a codein base cough medicine). Hoever, she had chest surgery (they wanted to take out the tumor, but histology showed it was actualy necrotized :) a month and a half ago, then she took a lot of medication.

On her last head scan she also had a hypodense area in the white matter sorounding the anterior horn of the left lateral ventricle, with no mass effect (hope my translation is understandable). As I said before, she was suspected of parkinson many years (7-10) before the cancer diagnosis. Maybe the radiotherapy (head and chest) worsened ther preexisting parkinson?

Our next CT scan is in a month and a half, and our Onc said we shouldnt rush it. As mentioned in the last post, 3 weeks before the shaking started (first on the right, now bilateral) her CT was clear, no headache, no dizziness, no vomiting, no confusion.

Thank you again, and please excuse my english (from Romania).

catdander
Reply To: Tarceva & Levodopa

Unfortunately brain met is always possible with lung cancer but we wouldn't guess anymore than what our doctors already have at what may be causing your mother's symptoms not only because we don't have the information needed but it's also not legal.

We also can't say whether it's something to worry about or not. A call to the oncologist to find out why he/she thinks 6 weeks is the right amount of time to wait for the brain scan (a lot of things depend and maybe the onc is willing to discuss these factors). Always, if symptoms change, get worse a call to the oncologist is important or a trip to the emergency department may be in order.

I wish we could be more helpful, (you english is good :) )
Janine

Dr West
Reply To: Tarceva & Levodopa

I don't think it's remotely likely that the prior chemo, so long ago, would be a contributing factor. I don't know whether radiation would worsen Parkinson's, but a neurologist might be able to address that question.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education